Discussions that mention tamoxifen

Pain Management board


Hi there,

I just wanted to say that when I was taking care of my great aunt for many years until she passed in 2005 at 96....The strongest pain medicine they would give her, even for her broken hip when she was in her 80's, was Vicoden, the smallest amount....And this, along with the Celebrex, helped her immensley, along with PT...The reason they gave was that in the elderly...their body's, especially since my great aunt was only about 110 pounds....can't absorb the medicine like we do....Her diet at that age was certainly diminished as her appetite was much smaller....and she was on many other medicines for her heart and tamoxifen for breast cancer from her 80's....

So, I am TRULY not judging at all, but "feel" that the Durgaesic patch may be wayyyy to strong for her at that age.....especially if you said it's only for joint pain???? Did she have a fall or accident?

There are lots of other pain medicines in between the few mg. of the Tylenol and the Duragesic patch...I see that you are from Canada and it looks like they do things differently their with the meds since you said you get 100mg shot of Demerol for migraine???? I may be totally mistaken and Shoreline will have to answer but isn't that a huge dose here in the US? Isn't that more than we would get in a 24 hr period in the hospital in a PCA unit after surgery???

PLEASE know that I am totally curious and not judging you....please, please.....I am not saying you don't need pain medicine for your migraine or a strong one at that...I don't suffer from them but my best friend does and takes that migraine medicine, Immetrex, along with this medicine that's a mixture of this barbituit, tylenol, caffien, etc....(can't think of the name) So I know they can be excruciating....I am just trying to help with your post based on the info that you are providing and seeing that it's maybe just in Canada they does much higher medicines then here for things...How much does she weigh? I'm sure the Dr. took this into account but I am a little taken aback from seeing an elderly person take such a strong medicine without anything broken....even though many people here take it...i'm specifically talking about "little elderly women" like my great aunt...

I have also tried the Duragesic patch and with the 25mcg..passed out on my bathroom floor after a long, hot shower since it got too much of the medicine in my system at one time....I was also throwing up constantly for the next 2 days after taking it off (advised by the DR.)...

So, I will close with saying that I truly believe that the medicine may be too much for your mum to be taking at her age and maybe talking with the Dr. about a less potent and stomach upsetting medicine would be better for her????

I would certainly call the Dr. immediately about her getting sick to make sure everything is ok and see what he thinks....I feel it's best to call and be safe and get their advice...

Just things to ponder and please, again, not "telling" you what to do, just my opinion from my experience...

If for some reason I come across the wrong way, if you could let me know and I will correct any statements I made since my intentions are only to help....(Picture me smiling right now:):)

Blessings,
Ingrid